Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 46, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 31, 2007, 7:34 PM CDT for 4 counties in Kentucky; Mississippi County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2007, 7:34 PM CDT (00:34 UTC)
- Expired
- Mar 31, 2007, 8:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Ballard County, KY, Carlisle County, KY, Fulton County, KY, Hickman County, KY, Mississippi County, MO
The radar
The Paducah radar (KPAH), 41 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 376 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:46 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Mar 31, 2:46 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 246 PM CDT SAT MAR 31 2007 .DISCUSSION... AT MID AFTERNOON A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS EXTENDED APPROXIMATELY 25 MILES EITHER SIDE OF A LINE FROM CARBONDALE ILLINOIS TO NEW MADRID MISSOURI. DUE TO LIMITED INSTABILITY THIS AREA OF CONVECTION HAS REMAINED RELATIVELY WEAK. FURTHER WEST...A COLD FRONT EXTENDED SOUTHWARD FROM A SURFACE LOW CENTERED OVER EAST CENTRAL NEBRASKA. AT 18Z THE FRONT EXTENDED FROM OMA TO KCI TO SGF TO HOT TO SHV TO GLS. A LINE OF CONVECTION IS ATTEMPTING TO DEVELOP ALONG AND JUST AHEAD OF THE FRONT...BUT DUE TO A CAPPING INVERSION NOTED ON THE 15Z SGF SOUNDING AND SOME STABILIZATION CAUSED BY CONVECTION TO THE EAST...SOME DOUBT AS TO WHETHER THE ATMOSPHERE WILL RECOVER QUICKLY ENOUGH FOR CONVECTION TO FILL IN AHEAD OF THE FRONT. MODELS SHOWING AN IMPRESSIVE AREA OF LARGE SCALE ASCENT MOVING INTO THE MID MISSISSIPPI VALLEY BY 00Z WHICH SHOULD BE ENOUGH TO OVERCOME THE CAP...SO CURRENT THINKING IS THAT CONVECTION WILL CONTINUE TO DEVELOP AND FILL IN THE GAPS. DEEP LAYER SHEAR IS IMPRESSIVE...LIS FORECAST TO BE IN THE -2 TO -4 RANGE...AND CAPE IN THE 500-1000 J/KG RANGE. STRAIGHT LINE DAMAGING WINDS APPEAR TO BE THE BIGGEST THREAT WITH ANY STORMS THAT BECOME SEVERE...BUT DEEP LAYER SHEAR COULD PRODUCE A FEW ROTATING STORMS. WILL TAKE A WAIT AND SEE APPROACH AND MAKE ANY LAST MINUTE CHANGES IF NEEDED. BY 06Z SUNDAY...THE FRONT AND ASSOCIATED PRECIP WILL HAVE CLEARED THE NORTHWEST HALF OF THE CWA...WITH IT COMPLETELY SOUTH AND EAST OF THE CWA BY 12Z. SUNDAY AND SUNDAY NIGHT WRAP AROUND MOISTURE/LIGHT PRECIP SHOULD STAY JUST TO THE NORTH OF OUR CWA...SO WILL KEEP IT DRY. OTHERWISE HIGH PRESSURE SHOULD KEEP THE REGION DRY THROUGH MONDAY NIGHT. ON TUESDAY THE NEXT STORM SYSTEM/COLD FRONT WILL CROSS THE REGION BRINGING THE NEXT CHANCE OF PRECIP. IN THE WAKE OF THIS SYSTEM... HIGH PRESSURE AT THE SURFACE AND STRONG NORTHWEST FLOW ALOFT WILL KEEP THE REGION DRY WITH TEMPERATURES BELOW SEASONAL NORMS (HIGHS LOW TO MID 50S/LOWS MID TO UPPER 30S)...ESPECIALLY OVER THE LATTER HALF OF THE UPCOMING WORK WEEK. GENERALLY WENT WITH A BLEND OF MAV/MET MOS FOR TEMPERATURES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && JAP
Hazardous weather outlook, Mar 31, 5:04 AM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 504 AM CDT SAT MAR 31 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 504 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE QUAD STATE REGION...PRIMARILY THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS AFTERNOON... MAINLY OVER SOUTHEAST MISSOURI. THIS ACTIVITY IS FORECAST TO CROSS THE MISSISSIPPI RIVER INTO SOUTHERN ILLINOIS AND WESTERN KENTUCKY LATE IN THE AFTERNOON...THEN PROGRESS ACROSS SOUTHWEST INDIANA AND EAST OF THE LAKES AREA THIS EVENING. THE MAIN LIMITING FACTOR TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE MARGINAL INSTABILITY. HOWEVER...INCREASING SHEAR PROFILES MAY HELP TO OFFSET THE LACK OF INSTABILITY. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON SHOULD ORGANIZE INTO MULTICELL LINES...WITH DAMAGING WINDS THE PRIMARY CONCERN. LARGE HAIL WILL BE POSSIBLE WITH STORMS THAT ACQUIRE STRONG UPDRAFTS. STORM MOVEMENT WILL BE EAST NORTHEAST AT 30 TO 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS IS ALSO FORECAST FOR TUESDAY AND TUESDAY NIGHT...AS A COLD FRONT PUSHES THROUGH THE AREA. SEVERE WEATHER CANNOT BE RULED OUT DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. RJP
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.